MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION
Model Number 903-00039
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file #: (b)(4) has been logged for this incident for traceability.The ri-2 and disposable involved in the incident have not been returned to belmont medical technologies for evaluation.Although the patient involved in the incident expired, it was confirmed that the device did not caused or contributed to the death.The user will lose the ability to infuse the patient with the device during the event.Other methods can be used to infuse the patient.Belmont's clinical specialist visited the user facility on (b)(6) to gather further information on the event.The lead anesthesia technician confirmed that the patient was close to expiration and hypotensive when they arrived in the operating room.That is a potential reason for the high-pressure alarm, if the patient isn't perfusing, the products administered will remain stagnant in the vein.Additionally, the user facility informed belmont, that the ri-2 has been quarantined by the risk management department for further internal investigation.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.A high pressure alarm is generated to alert the user of the condition of the device.The operator manual states the following: "make certain that the flow path is not blocked.Check that the recirculate line is not obstructed.Check that the infusion site is well placed and use the appropriate infusion set recommended in the guide, match the infusion set to flow rate and fluid type on page 10.Increase pressure limit setting.Press next to silence the alarm and resume.Check functionality of the pressure transducer by gently pressing the transducer.Pressure reading on screen should change.If not, it is defective, service machine." infusion of the patient can be continued by other means if the error persists.Belmont is working with the user facility to get the device back for investigation.
 
Event or Problem Description
The biomed reported that the unit was having high pressure alarm during a case with the patient involved.The disposable set was replaced with a new one but high-pressure alarm still persists.The patient passed away during the incident.Although the patient involved in the incident expired, it was confirmed that the device did not caused or contributed to the death.The unit is now under quarantine with the user in risk management.
 
Additional Manufacturer Narrative
A belmont clinical specialist was onsite to help investigate the reported issue.It was determined a clave was attached to the hub of the catheter which may have restricted the flow rate causing additional pressure.This may have contributed to the reported high-pressure alarm.The device was evaluated by a belmont service technician.It was identified that after applying a pressure of 300 mmhg, the unit read 380 mmhg which may have also contributed to the reported high-pressure alarm from the event.It was also identified the battery set did not hold charge.The unit exhibited no other faults.We completed pressure calibration to resolve the issue and replaced the battery.To ensure that this unit performs according to our specifications before shipping it back to the user, we tested that unit at elevated temperatures for 48 hours, we performed a final functional test, an electrical safety test, and a final inspection.The unit passed all test specifications and inspection requirements.We will continue to monitor these incidents going forward.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20582058
Report Number1219702-2024-00055
Device Sequence Number8106377
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown